A central limit theorem for convex chains in the square

I. Bárány, G. Rote, W. Steiger, C. H. Zhang

Research output: Contribution to journalArticlepeer-review

10 Scopus citations

Abstract

Points P1 , . . . , Pn in the unit square define a convex n-chain if they are below y = x and, together with P0 = (0, 0) and Pn+1 = (1, 1), they are in convex position. Under uniform probability, we prove an almost sure limit theorem for these chains that uses only probabilistic arguments, and which strengthens similar limit shape statements established by other authors. An interesting feature is that the limit shape is a direct consequence of the method. The main result is an accompanying central limit theorem for these chains. A weak convergence result implies several other statements concerning the deviations between random convex chains and their limit.

Original languageEnglish (US)
Pages (from-to)35-50
Number of pages16
JournalDiscrete and Computational Geometry
Volume23
Issue number1
DOIs
StatePublished - Jan 2000

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Geometry and Topology
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics

Fingerprint Dive into the research topics of 'A central limit theorem for convex chains in the square'. Together they form a unique fingerprint.

Cite this